Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS El Paso, TX

March 12, 2006

NWS El Paso, TX issued this wind advisory at Mar 12, 2006, 3:49 AM CST. It took effect at Mar 12, 2006, 11:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 3:49 AM CST (09:49 UTC)
In effect from
Mar 12, 2006, 11:00 AM CST
Expired
Mar 12, 2006, 9:00 PM CST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 120949
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
249 AM MST SUN MAR 12 2006

...WIND ADVISORY TODAY FOR SOUTHERN NEW MEXICO AND FAR WESTERN
TEXAS...

.A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS OVER COLORADO.
THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS ACROSS THE AREA.
WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY
AFTERNOON WITH GUSTS TO 50 MPH. THE HIGH WINDS WILL PRODUCE AREAS
OF LOW VISIBILITIES FROM BLOWING DUST AND SAND CREATING DANGEROUS
DRIVING CONDITIONS.

NMZ022>025-030>032-TXZ055-056-130300-
/O.NEW.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
249 AM MST SUN MAR 12 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY
AFTERNOON WITH GUSTS OVER 50 MPH. THE STRONG WINDS WILL CREATE
AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS
DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A
MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10
BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND
LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES
AND OVER MOUNTAIN PASSES. 

THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING
ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER
COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE
STORM MOVES TO THE EAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KEPZ 121442
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
742 AM MST SUN MAR 12 2006

...HIGH WINDS WILL ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN
TEXAS...

.A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS OVER COLORADO.
THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS ACROSS THE AREA.
WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH TO 45 MPH 
BY EARLY AFTERNOON WITH GUSTS TO 60 MPH OVER A FEW LOCATIONS.
THE HIGH WINDS WILL PRODUCE AREAS OF LOW VISIBILITIES FROM
BLOWING DUST AND SAND CREATING DANGEROUS DRIVING CONDITIONS. SOME
PROPERTY DAMAGE MAY ALSO OCCUR.

NMZ024-032-TXZ055-056-130300-
/O.UPG.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/
/O.NEW.KEPZ.HW.W.0001.060312T1442Z-060313T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
742 AM MST SUN MAR 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST
THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUSLY ISSUED WIND
ADVISORY.

WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 40 MPH BY EARLY
AFTERNOON WITH GUSTS UP TO 60 MPH. THE STRONG WINDS WILL CREATE
AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS
DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A
MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10
BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND
LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES
AND OVER MOUNTAIN PASSES.

IN ADDITION SOME PROPERTY DAMAGE MAY OCCUR...ESPECIALLY ALONG 
EASTERN MOUNTAIN SLOPES AND OVER PORTIONS OF EAST EL PASO.

THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING
ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER
COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE
STORM MOVES TO THE EAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022-023-025-030-031-130300-
/O.CON.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING
742 AM MST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY
AFTERNOON WITH GUSTS OVER 50 MPH. THE STRONG WINDS WILL CREATE
AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS
DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A
MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE
10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND
LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE
VEHICLES AND OVER MOUNTAIN PASSES.

THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING
ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER
COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE
STORM MOVES TO THE EAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:36 PM CST, 13 hours 13 minutes earlier.

Area forecast discussion, Mar 11, 2:36 PM CST, 13 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
136 PM MST SAT MAR 11 2006

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES TONIGHT AND SUNDAY. THIS STORM WILL
PRODUCE MOUNTAIN SNOWS AND DESERT RAINS ACROSS PORTIONS OF NEW
MEXICO AND WESTERN TEXAS LATE THIS AFTERNOON...TONIGHT AND SUNDAY
ALONG WITH STRONG GUSTY WINDS. WESTERLY WINDS AND HIGH PRESSURE
WILL BRING DRY AND WARMER WEATHER FOR MUCH OF NEXT WEEK.

&&

.DISCUSSION...
COMPLEX PATTERN EVOLVING OVER THE SOUTHWESTERN UNITED STATES TODAY
AND TONIGHT. VERY BROAD AND DEEP UPPER TROUGH NOW COVERS WESTERN
HALF OF THE COUNTRY WITH LOW CENTER OVER CENTRAL CALIFORNIA EARLY
THIS AFTERNOON. SERIES OF SHORT WAVES HAVE BEEN RACING ACROSS THE
CWA WITH CORE OF 95 KT MID LEVEL WINDS EXTENDING ACROSS SOUTHERN
NEW MEXICO. LEE SURFACE CYCLONE ALSO EXPECTED TO DEVELOP AND
DEEPEN OVER SOUTHEASTERN COLORADO OVERNIGHT. THUS EXPECT WINDY
CONDITIONS TO PERSIST INTO THE EARLY EVENING.

OTHER MAIN QUESTION CONCERNS SNOW. PRIMARY TROUGH AXIS WILL MOVE
ACROSS ARIZONA TONIGHT AND INTO WESTERN NEW MEXICO SUNDAY MORNING
WITH INCREASING QUASI-GEOSTROPHIC FORCING/PVA INDUCING STRONGER
LIFT ACROSS THE AREA. IN ADDITION UPPER COOLING WILL COINCIDE WITH
LOW LEVEL COOLING AS COLD FRONT ENTERS WESTERN NEW MEXICO EARLY
SUNDAY MORNING. THUS SEVERAL INGREDIENTS...COLDER TEMPS AND
INCREASING LIFT...WILL BE IN PLACE FOR SNOW OVER SOUTHWESTERN NEW
MEXICO ESPECIALLY OVER THE HIGHER TERRAIN. A MAJOR NEGATIVE
FACTOR IS THE DEEP WESTERLY FLOW COMPONENT AND OVERALL
LANDWARD TRAJECTORIES OF FLOW WHICH IS NOT CONDUCIVE FOR MOISTURE
ADVECTION. DESPITE THIS BELIEVE THE DEEP LIFT AND THE INCREASING
HUMIDITIES WILL FAVOR SUFFICIENT SNOW FALLS FOR SNOW ADVISORY OVER
THE SOUTHWEST MOUNTAIN/GILA ZONE. ELSEWHERE BELIEVE PRECIP COVERAGE
WILL BE MAINLY ISOLATED AT BEST AS EXPECT LITTLE MOISTURE WILL BE
AVAILABLE EAST OF THE GILAS. WILL ALSO FORECAST WINDY AGAIN ON
SUNDAY AS LEE CYCLOGENESIS SUSTAINS STRONG LOW LEVEL GRADIENTS
WHILE MID LEVEL WIND SPEEDS REMAIN HIGH.

MORE ZONAL PROGRESSIVE FLOW WILL DEVELOP MONDAY AND CONTINUE
THROUGH THE WEEK INDICATING DRY WEATHER MONDAY AND BEYOND.
STRONGER SHORT WAVE WILL MOVE ACROSS SOUTHERN ROCKIES ON WEDNESDAY
BRINGING BREEZY TO WINDY CONDITIONS. GFS SUGGESTS BACKING FLOW
AHEAD OF A DEEPER WAVE MAY GENERATE PRECIP END OF THE WEEK BUT
WILL KEEP THINGS DRY FOR NOW.

&&

.AVIATION...
AREAS OF MVFR CEILINGS THROUGH SUNDAY MORNING. A FEW AREAS OF MVFR
TO IFR VISIBILITIES IN RAIN AND SNOW OVER SOUTHWESTERN NEW MEXICO
THROUGH SUNDAY MORNING. A FEW AREAS OF MVFR TO IFR VISIBILITIES
OVER LOWER ELEVATIONS IN BLOWING DUST THIS AFTERNOON AND EARLY
THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 49  63  38  62  37 /   0   0   0   0   0
SIERRA BLANCA TX        42  66  35  62  34 /   0   0   0   0   0
LAS CRUCES              44  62  34  60  32 /  10  10   0   0   0
ALAMOGORDO              40  59  34  57  33 /  10  20  10   0   0
CLOUDCROFT              26  42  16  39  19 /  10  30  10   0   0
TRUTH OR CONSEQUENCES   40  58  32  56  31 /  30  30  10   0   0
SILVER CITY             36  54  28  50  27 /  60  30  10   0   0
DEMING                  41  61  34  60  32 /  10  10  10   0   0
LORDSBURG               41  61  33  61  32 /  30  30  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TXZ 055-056 NMZ 022>025-030>032 WIND ADVISORY THIS AFTERNOON AND
EARLY THIS EVENING.

NMZ 022 SNOW ADVISORY TONIGHT AND SUNDAY MORNING.

05 ROGASH
Hazardous weather outlook, Mar 11, 7:05 AM CST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
605 AM MST SAT MAR 11 2006

NMZ022>025-030>032-TXZ055-056-111900-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
605 AM MST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR LATER THIS MORNING THROUGH THIS
EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.
COMBINE THIS WITH BLOWING DUST AND DRIVING CONDITIONS WILL
DETERIORATE THIS AFTERNOON DUE TO OCCASIONALLY POOR VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY AFTERNOONS AND EVENINGS ARE EXPECTED TO CONTINUE SUNDAY.
BLOWING DUST MAY ONCE AGAIN POSE A DRIVING HAZARD. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:42 AM CSTHigh Wind WarningEPZ12 hr

Nearby

Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.